26 . May , 2019 - Sunday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Fexofenadine

Big Image
Generic Name: Fexofenadine Tablets (FEX-oh-FEN-a-deen)
Brand Name: Allegra

Fexofenadine is used for:

Treating seasonal allergy symptoms such as sneezing, runny nose, itchy throat, or itchy, watery eyes. It is also used to treat hives and skin itching. It may also be used for other conditions as determined by your doctor.

Fexofenadine is an antihistamine. It works by blocking a substance in the body called histamine. This helps to decrease allergy symptoms.

Do NOT use Fexofenadine if:

  • you are allergic to any ingredient in Fexofenadine

Contact your doctor or health care provider right away if any of these apply to you.

Before using Fexofenadine :

Some medical conditions may interact with Fexofenadine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have kidney problems or trouble urinating

Some MEDICINES MAY INTERACT with Fexofenadine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Erythromycin or ketoconazole because they may increase the risk of Fexofenadine 's side effects

This may not be a complete list of all interactions that may occur. Ask your health care provider if Fexofenadine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Fexofenadine :

Use Fexofenadine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Fexofenadine by mouth with or without food.
  • Take Fexofenadine with a full glass of water (8 oz/240 mL).
  • Do not drink fruit juice at the same time that you take Fexofenadine . Certain fruit juices (eg, grapefruit, apple, orange) may decrease Fexofenadine 's effectiveness.
  • If you take antacids that contain aluminum or magnesium, do not take them at the same time as Fexofenadine . Ask your doctor or pharmacist how to take them with Fexofenadine .
  • If you miss a dose of Fexofenadine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Fexofenadine .

Important safety information:

  • Fexofenadine may cause dizziness. It does not usually cause drowsiness when used under normal circumstances at the recommended doses. However, these effects may be worse if you take Fexofenadine with alcohol or certain medicines. Use Fexofenadine with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
  • Fexofenadine may interfere with skin allergy tests. If you are scheduled for a skin test, talk to your doctor. You may need to stop taking Fexofenadine for a few days before the tests.
  • Use Fexofenadine with caution in the ELDERLY; they may be more sensitive to its effects.
  • Fexofenadine should be used with extreme caution in CHILDREN younger than 6 months old; safety and effectiveness in these children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Fexofenadine while you are pregnant. It is not known if Fexofenadine is found in breast milk. If you are or will be breast-feeding while you use Fexofenadine , check with your doctor. Discuss any possible risks to your baby.

Possible side effects of Fexofenadine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; headache; stomach upset.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); earache; fever; severe or persistent coughing or vomiting.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include unusual or severe dizziness, drowsiness, or dry mouth.

Proper storage of Fexofenadine :

Store Fexofenadine between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Store in original packaging until just before use. Keep Fexofenadine out of the reach of children and away from pets.

General information:

  • If you have any questions about Fexofenadine , please talk with your doctor, pharmacist, or other health care provider.
  • Fexofenadine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • Carry an identification card at all times that says you are taking Fexofenadine .

This information is a summary only. It does not contain all information about Fexofenadine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Atorvastatin Calcium Atorvastatin Calcium
Pronouncation: (ah-TOR-va-STAT-in KAL-see-um) Class: HMG-CoA reductase inhibitor Trade Names: Lipitor - Tablets 10 mg - Tablets 20 mg - Tablets 40 mg - Tablets 80 mg Mechanism of Action Pharmacology Increases rate at which body removes cholesterol from blood and reduces production of cholesterol by more...

Chloroxylenol/Hydrocortisone/Pramoxine Solution Chloroxylenol/Hydrocortisone/Pramoxine Solution
Generic Name: Chloroxylenol/Hydrocortisone/Pramoxine Otic Solution (KLOR-ox-ee-ZIE-len-ole/HIGH-droe-CORE-tih-sone/pram-OX-een) Brand Name: Examples include Cortane-B and OtozoneChloroxylenol/Hydrocortisone/Pramoxine Solution is used for:Treating certain infections of the outer ear canal that a more...

Granisetron Hydrochloride Granisetron Hydrochloride
Pronouncation: (gran-IH-SEH-trahn) Class: 5-HT 3 receptor antagonist Trade Names: Kytril - Injection 1 mg/mL - Tablets 1 mg Mechanism of Action Pharmacology Selective 5-HT 3 receptor antagonists. Serotonin receptors of the 5-HT 3 type are located peripherally on vagal nerve terminals, enteric neuro more...

Lysodren Lysodren
Generic Name: Mitotane (MYE-toe-tane) Brand Name: LysodrenStop using Lysodren and notify your health care provider at once if shock (eg, pale skin) or severe trauma occurs. Lysodren is used for:Treating adrenal cortical cancer that cannot be treated with surgery. Lysodren is an adrenal cytoto more...

Niacor Niacor
Generic Name: niacin Dosage Form: Tablets Niacor Description Niacin or nicotinic acid, a water-soluble B-complex vitamin and antihyperlipidemic agent, is 3-pyridinecarboxylic acid. It is a white, crystalline powder, sparingly soluble in water. It has the following structural formula: Each Niacor more...

Norgesic Forte Norgesic Forte
Some commonly used brand names are: In the U.S.— Norgesic Norgesic Forte Norphadrine Norphadrine Forte N3 Gesic N3 Gesic Forte Orphenagesic Orphenagesic Forte In Canada— ‡ Norgesic Norgesic Forte ‡ In Canada, Aspirin is a brand name. Acetylsalicylic acid is th more...

Optiray 300 Optiray 300
Generic Name: ioversol (eye oh VERS ol) Brand Names: Optiray 160, Optiray 240, Optiray 300, Optiray 320, Optiray 350 What is Optiray 300 (ioversol)? Ioversol is in a group of drugs called radiopaque (RAY dee oh payk) contrast agents. Ioversol contains iodine, a substance that absorbs x more...

Prostaphlin Prostaphlin
Some commonly used brand names are: In the U.S.— Amoxil 1 Bactocill 11 Beepen-VK 13 Betapen-VK 13 Bicillin L-A 12 Cloxapen 5 Crysticillin 300 A.S. 12 Dynapen 6 Dycill 6 Geocillin 4 Geopen 4 Ledercillin VK 13 Mezlin 9 Nafcil 10 Nallpen 10 Omnipen 2 Omnipen-N 2 Pathocil 6 Pentids 12 Pen Vee more...